Jump to content

Do you want up to date information about Scleroderma? Check out our Medical pages at www.sclero.org for all your Scleroderma questions!


Side effects of acid reflex medications

  • Please log in to reply
4 replies to this topic

#1 Kamlesh


    Senior Silver Member

  • Members
  • PipPipPipPipPip
  • 315 posts
  • Location:Dublin, CA

Posted 08 February 2008 - 01:37 PM

In one of the shows on PBS, if I remember correctly, doctor was mentioning effects of acid reflux medications. Basically, the summary was that acid is essential to digest some types of food, particularly protein. Due to acid reflux medications, stomach would not be able breakdown these food particles and these undigested food particles are absorbed in blood as toxins. This could impact body’s immunity to some of the disease.

Any comments? Has any one else seen this popular show on PBS?
Kind regards,


#2 Snowbird


    Platinum Member

  • Members
  • PipPipPipPipPipPipPipPipPipPip
  • 1,008 posts
  • Location:Canada

Posted 08 February 2008 - 05:17 PM

Sorry Kamlesh, I have not seen it...but it sounds interesting?
Sending good wishes your way!

#3 Michelle2


    Silver Member

  • Members
  • PipPipPipPip
  • 160 posts
  • Location:San Diego, Ca

Posted 11 February 2008 - 10:45 AM

Wow, now that is something to look into. I've never heard anything like that before, but I did see something on the show House about acid reflux med's interferring with digestion. :unsure: I'll have to put my feelers out and see if I can come up with something.
Take care and stay warm,


#4 SpaceysChick


    Senior Bronze Member

  • Members
  • PipPipPip
  • 48 posts
  • Location:Waddell, Arizona

Posted 11 February 2008 - 11:33 AM

that is very interesting... I am going to have to find out more about that. I've been having a lot of trouble with my stomach. Especially not being able to eat a lot of foods anymore cause they just make me sick. And protein is one thing I do have a lot of trouble with... Hm...

Thanks for the idea... Have to find out more..

#5 barefut


    Platinum Member

  • Bloggers
  • PipPipPipPipPipPipPipPipPipPip
  • 1,159 posts
  • Location:NW Washington

Posted 11 February 2008 - 03:12 PM

Hi Kamlesh,

I have often wondered about that. I have not seen the PBS show.

The surgeon who took out my gall bladder told me that side effects of proton pump inhibitors included loose stools.

It is rare that I have a normal BM and when I do I wonder - what did I do right?

I will have to experiment more with my diet. I would have loved to have seen the show can you PM me with the name of the show and maybe I can watch it online?